Skip to main content

Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Erratum to: Argatroban therapy for heparin-induced thrombocytopenia in ICU patients with multiple organ dysfunction syndrome: a retrospective study

Correction

After publication of their article [1], the authors found several errors as listed below;

  • In the first paragraph of the introduction; "In patients with recent heparin exposure within the previous 100 days, clinically significant HIT antibodies may still circulate and can therefore cause an abrupt decrease in platelet count with restarting of heparin treatment [8]", reference 21 should be cited here instead and reference 8 should be deleted entirely from the manuscript and reference list.

  • Also, in the first paragraph of the introduction, the following sentence "If platelet count decreases to ≥50% or thrombosis occurs between day 5 and 14 of heparin therapy, or both, HIT should be suspected [7]" should be changed to read "If platelet count decreases by ≥50% or thrombosis occurs between day 5 and 14 of heparin therapy, or both, HIT should be suspected [7]."

  • The following reference was erroneously deleted from the manuscript:

    "Kodityal S, Nguyen PH, Kodityal A, Sherer J, Hursting MJ, Rice L: Argatroban for suspected heparin-induced thrombocytopenia: contemporary experience at a large teaching hospital. J Intensive Care Med 2006, 21(2):86-92". This reference should therefore be cited in the following text (in addition to the given references);

    Introduction, First paragraph: "...leading to limb amputations in 10% to 20% and to death in 20% to 30% of cases [3-6]."

    Discussion, first paragraph: "However, the diagnosis of HIT should be based on clinical considerations and treatment should not be delayed, pending laboratory confirmation [3,7].

    On suspicion of HIT, all sources of heparin should be eliminated and an alternative anticoagulant must be initiated [7]."

    Discussion, third paragraph: "Lepirudin is renally cleared and associated with an increased elimination half-life and bleeding risk in renal failure [27]."

  • The following sentence under the Materials and Methods section in the second paragraph should be changed from "HIT was defined as a decrease in platelet count to >150 × 109/L or..." to read "HIT was defined as a decrease in platelet count to <150 × 109/L or..."

  • The following sentence under the Discussion section in the seventh paragraph should be changed from "All patients had developed thrombocytopenia after heparin exposure and had argatroban treatment initiated for suspected HIT whether the diagnosis was ultimately confirmed" to read "In all patients treated with argatroban, HIT was suspected because of a decrease in platelet count following heparin exposure.."

References

  1. 1.

    Saugel B, Phillip V, Moessmer G, Schmid RM, Huber W: Argatroban therapy for heparin-induced thrombocytopenia in ICU patients with multiple organ dysfunction syndrome: a retrospective study. Critical Care. 2010, 14: R90-10.1186/cc9024.

Download references

Author information

Correspondence to Bernd Saugel.

Additional information

Competing interests

The authors declare that they have no competing interests.

The online version of the original article can be found at 10.1186/cc9024

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Saugel, B., Phillip, V., Moessmer, G. et al. Erratum to: Argatroban therapy for heparin-induced thrombocytopenia in ICU patients with multiple organ dysfunction syndrome: a retrospective study. Crit Care 16, 415 (2012). https://doi.org/10.1186/cc11251

Download citation